Increased dosage of metformin

Discussion in 'Fertility & Trying to Conceive' started by Catgol, Dec 10, 2011.

  1. Catgol

    Catgol Platinum IL'ite

    Messages:
    1,000
    Likes Received:
    1,353
    Trophy Points:
    283
    Gender:
    Female
    Hi dear all I was diagnosed with pcos about a month ago and doc has put me on metformin initially I began with 500 mg of dosage and I was quite ok with it, but today two days before I increased my dosage to 1000mg and m terribly sick of it I have stomach pain and increased appetite has any of u experienced the same thing.... Need ur advice dear ladies:drowning
     
    Loading...

  2. vadapallisudha

    vadapallisudha Gold IL'ite

    Messages:
    944
    Likes Received:
    317
    Trophy Points:
    155
    Gender:
    Female
    Hi,

    I have been taking Metformin from quite some time. I take 500mg thrice a day. Even i was begun with 500mg daily for a week and later increased to 1500mg within a month. And yes the effects as the dosage increases are bad. I have experienced upset stomach, dysentery, loss of appetite, hair fall, weight loss(lost almost 2-4kgs within 2m) etc for almost 2-3months of taking 1500mg. Symptoms vary from individual to individual and they are common. if u find anything abnormal talk to ur doc.
    Later the side-effects subsided and everything came to normal. Wht u can do is eat low cal diet, spicy food drink glucose if u feel sick or weakness etc till the time u get used to metformin.

    take care,
    sudha
     
  3. vidyasantha12

    vidyasantha12 Junior IL'ite

    Messages:
    85
    Likes Received:
    8
    Trophy Points:
    13
    Gender:
    Female
    last month i took metformin and doctor told if it produce lots of gastric problem then you can stop..(bcos i already had gastric problem and consulted her)..
    Then i took it for 4 days but it forms a belly stomach..so i quit ..again consulted and she gave duphaston tat doesnt have any side effects..
    The main side effect is gastric problem when i use metformin and i felt soo tired and sleeepy at tat time..
    Better you can consult doctor they will give u suggestion..
     
  4. Catgol

    Catgol Platinum IL'ite

    Messages:
    1,000
    Likes Received:
    1,353
    Trophy Points:
    283
    Gender:
    Female
    Hi Sudha thanks for your reply,I finally got adjusted to 1000mg of metformin but really had bad day from uti(urinary tract infection) which nothing has to do with metformin... Thanks for your suggestions dearie
     
  5. Catgol

    Catgol Platinum IL'ite

    Messages:
    1,000
    Likes Received:
    1,353
    Trophy Points:
    283
    Gender:
    Female
    Hi vidhya good to know that u are from sharjah, me n my hubby staying in al Qusais Dubai. Are u currently ttc ? Me n hubby planning from jan 2012 .m visiting welcare hospital for pcos treatment what about you, is there any good gynae in Sharjah?
     

Share This Page